PMRGCAuk
6,798 members10,605 posts

To PMRPro or anyone knows my crazy history feel free to pop in

we all know I move back to the north east to go to a real pro rheumatologist. He proceeded to reduce me so quickly I had a third relapse at 12mg. It made me sicker than I have ever been in my entire life. My CRP went to 33 and my ESR went to 42. I upped my dose to 20 mg from 10 and my CRP went down to 10.4 and my ESR went down to 31. Have had other blood test and numbers went down today my CRP went up to 9.9 and my ESR back up to 40. I have a new rheumatologist who gave me my first shot of Actemra and we did not increase the prednisone. This is crazy for my numbers to move around so quickly and this is all in one month. I do not know of any infections I did however tear my meniscus in 2 places and am in constant pain. This was three months ago and also have steroid myopathy. I am trying to keep this short because my other issues are huge. After two years and three months of GCA and high prednisone and for the three years prior PMR, I am trying not to lose faith. I am hoping the Actemra will not bring on numerous infections and all the other things you can acquire before I can get down to 10. Any thoughts?

13 Replies
oldestnewest

Hang in there! The Actemra really did give me the best labs in over a decade and kept the GCA away. Even though I had to quit it months ago and I'm only on prednisone right now (I had to stop Xeljanz at 3 weeks) my labs still look good and the GCA is still at bay. I hope it stays that way. Over all I feel really good and I really believe the Actemra was enough to give me a bump to the good side. I had a couple of infections while on the Actemra but I was super vigilant and my doc is super responsive so all was fine in the end. The side effects and reactions I had from the Actemra have all cleared. My ESR is 1 😊

I wish you all the best - be good to yourself!

2 likes
Reply

Nitrobunny I thank you for that with tears in my eyes

3 likes
Reply

Awwww Big Hugs 🌷💕🌸💜💜💜🌸💕🌷

Reply

I know I am late finding your post, but I am wondering if you had the fatigue while on the Actemra. I am approaching my 7th infusion, reducing the prednisone again after a flare. I know I get tired 3 weeks after the infusion, looking for the Actemra, but wonder if there is also fatigue from the tapering of the prednisone? Thanks!

Reply

Hi Klah! I usually had to nap the day after the infusion but overall my energy was ok. I was very stable and my labs were very stable, in fact perfect even. The week before my infusion I could tell the Actemra was no longer on board and I would get a mini flare occasionally. The day or two before the infusion I was usually pretty miserable feeling fluish and tired. Overall it worked amazingly well for me when I could take it. I definitely miss it because I am down to prednisone alone now and had to increase it. Best of luck! Hang in there!

1 like
Reply

Appreciate the info....hard to know what to expect with this “new” Actemra and the tapering!

1 like
Reply

I am glad you are doing so well! It is great to have more days where you are feeling well😊

Reply

Hi Klah

I’m on the shots once a week and I do have fatigue but it’s less then when I was on higher doses of PRED.

I am so grateful that so far all is well. It’s been eight weeks and my CRP and ESR are so low it’s wonderful. I still hold my breath every time I take a blood test. My numbers move immediately always before any symptoms. Hang in.

1 like
Reply

At the end of November I will start the injectables because I will be out of the country. Hope they work as well as the infusions...but I will take the shot once every two werks...we will see! Thanks!

Reply

What a roller coaster this PMR/GCA journey can be! Have no advice just wishing you all the best on the actemera. Let us know how you get on!'

1 like
Reply

Thanks Jackoh.

Reply

Hi Nap1,

I've been following your post and am happy to hear you started Actermra. I have been on Actermra for 2 months and have had no infections and minimal sid effects. I believe the Actermra is starting to help me. My CRP is very low.

Hang in there and hopefully in a few weeks the Actermra will start to have an impact. Wishing you the best.

TJ

Reply

Thank you TJ. It's been a difficult run. I appreciate your comments perhaps I can pull my morale out of the toilet long enough to get down on the pred. Marilyn

Reply

You may also like...